MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS
Catalog Number 230792003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The screwdriver has been identified with broken ¿prongs¿ at the tip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, "the above screwdriver has been identified with broken ¿prongs¿ at the tip." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment ¿(b)(4) - screwdriver 2307_92_003 - delta extend glenoid set _ hospital ref_ (b)(4).The photo investigation revealed that '230792003, locking screwdriver body¿ had broken at the tip.The fracture issue of the locking tabs has been addressed through depuy synthes quality system with a design change in 2020.The first batches (5357743 and 5357744) of drivers per the new design were manufactured on february 7, 2020.The current complaint sample device was manufactured prior to the implementation of the new design.However, due to the device was manufactured in 2008, the device has been in service over 10 years and shows signs of heavy repeated used.Therefore, the potential cause for failure is traced to end of life.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the locking screwdriver body would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, "the above screwdriver has been identified with broken ¿prongs¿ at the tip." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment ¿(b)(4) - screwdriver 2307_92_003 - delta extend glenoid set _ hospital ref_ kac1504-5836¿.The photo investigation revealed that '230792003, locking screwdriver body¿ had broken at the tip.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the locking screwdriver body would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
LOCKING SCREWDRIVER BODY
Common Device Name
EXTREMITY INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22114863
Report Number1818910-2025-08767
Device Sequence Number6950574
Product Code HXX
UDI-Device Identifier10603295116561
UDI-Public(01)10603295116561(10)5021487
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230792003
Device Lot Number5021487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/16/2025
07/07/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/17/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown